MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy
Model Number VXAK0041
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemolysis (1886); Hematuria (2558); Pericardial Effusion (3271)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a farawave nav catheter and versacross connect access solution for faradrive were selected for use during a repeat pulse field ablation (pfa) procedure.Following the procedure on (b)(6) 2026, ward staff noted hypotension with systolic blood pressure of approximately 90 mmhg.The suspected cause was medication.The patient denied dizziness and was reported to be asymptomatic.Perindopril was withheld for one week, and the hypotension resolved on (b)(6) 2026.On (b)(6) 2026, red-colored urine was observed.Hematuria was identified by dipstick urinalysis and subsequently confirmed by microscopic specimen collection (msc).Urinalysis also confirmed hemoglobinuria.The patient received 500 ml of 0.9% sodium chloride intravenously.The urine color returned to normal later the same day.As part of the post-ablation protocol, laboratory testing was performed.On (b)(6) 2026, pre-discharge laboratory results confirmed hemolysis.Repeat full blood count (fbc), creatinine, and haptoglobin testing were conducted approximately 24 hours post-ablation.A nursing night shift progress notes dated (b)(6) 2026, documented, "good amounts of urine as per fbc (fluid balance chart) - straw to clear coloured urine." also on (b)(6) 2026, a bedside transthoracic echocardiogram (tte) was performed and demonstrated a trivial pericardial effusion with no evidence of hemodynamic compromise.On (b)(6) 2026, additional laboratory testing, including urea, electrolytes and creatinine (uec), liver function tests (lft), haptoglobin, and coagulation studies, was performed and reported to be within normal limits.Haptoglobin was reported as 0.10 g/l and was noted to have normalized on repeat pre-discharge testing.The patient was not hospitalized beyond the expected duration of care, and no additional corrective actions were reported.The hematuria and hemolysis resolved on (b)(6) 2026.It was further reported that the patient was discharged on (b)(6) 2026.The patient resided in close proximity to the site; therefore, the reported resolution date occurred after discharge.The participant returned to the site for an unscheduled visit on (b)(6) 2026, for repeat pathology testing and was informed that the test results were within normal limits.
 
Event or Problem Description
It was reported that a farawave nav catheter and versacross connect access solution for faradrive were selected for use during a repeat pulse field ablation (pfa) procedure.Following the procedure on (b)(6) 2026, ward staff noted hypotension with systolic blood pressure of approximately 90 mmhg.The suspected cause was medication.The patient denied dizziness and was reported to be asymptomatic.Perindopril was withheld for one week, and the hypotension resolved on (b)(6) 2026.On (b)(6) 2026, red-colored urine was observed.Hematuria was identified by dipstick urinalysis and subsequently confirmed by microscopic specimen collection (msc).Urinalysis also confirmed hemoglobinuria.The patient received 500 ml of 0.9% sodium chloride intravenously.The urine color returned to normal later the same day.As part of the post-ablation protocol, laboratory testing was performed.On (b)(6) 2026, pre-discharge laboratory results confirmed hemolysis.Repeat full blood count (fbc), creatinine, and haptoglobin testing were conducted approximately 24 hours post-ablation.A nursing night shift progress notes dated (b)(6) 2026, documented, "good amounts of urine as per fbc (fluid balance chart) - straw to clear coloured urine." also on (b)(6) 2026, a bedside transthoracic echocardiogram (tte) was performed and demonstrated a trivial pericardial effusion with no evidence of hemodynamic compromise.On (b)(6) 2026, additional laboratory testing, including urea, electrolytes and creatinine (uec), liver function tests (lft), haptoglobin, and coagulation studies, was performed and reported to be within normal limits.Haptoglobin was reported as 0.10 g/l and was noted to have normalized on repeat pre-discharge testing.The patient was not hospitalized beyond the expected duration of care, and no additional corrective actions were reported.The hematuria and hemolysis resolved on (b)(6) 2026.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.Investigation summary: based on the available information, the complaint device was not returned for evaluation because it was reportedly disposed; therefore, a product analysis could not be completed.The reported pericardial effusion, hematuria, and hemolysis were assessed as known inherent risk of device.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: it was indicated the device is unavailable for return as it was discarded; therefore, a technical analysis of the complaint device could not be completed.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the versacross connect access solution for faradrive device confirmed that the event of pericardial effusion, hematuria, and hemolysis are known events defined in the product's risk management documentation.These event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross connect access solution for faradrive device is acceptable.Investigation conclusion: based on the available information, boston scientific has assigned an investigation conclusion code of no problem detected code was selected as there were no issues noted with the device and no known device problems which contributed to the event.The reported pericardial effusion, hematuria, and hemolysis were assessed as known inherent risk of device.Per the label review, the clinical event of pericardial effusion is anticipated in nature through residual risk communicated in the ifu, while the adverse events hemolysis and hematuria are secondary events that happened during the procedure and are known to be related to pfa procedures.Potential contributing factors may include procedural technique, such as excessive force during advancement of the wire, underlying patient condition, insufficient imaging, physician or scrub technician technique, and/or patient anatomy.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
VersaCross Connect Access Solution for FARADRIVE
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50057162
Report Number2124215-2026-40332
Device Sequence Number10656682
Product Code DXF
UDI-Device Identifier00685447019046
UDI-Public(01)00685447019046(17)290406(10)39106669
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0041
Device Catalogue NumberVXAK0041
Device Lot Number0039106669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by Manufacturer07/27/2026
08/27/2026
Initial Report FDA Received Date07/28/2026
Supplement Report FDA Received Date08/17/2026
09/15/2026
Date Device Manufactured04/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAWAVE Nav Catheter (BSC); FARAWAVE Nav Catheter (BSC)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight149 LB